MAUDE Adverse Event Report: RESMED LTD AIRSENSE 10 AUTOSET FH USA TRI

RESMED LTD AIRSENSE 10 AUTOSET FH USA TRI
Model Number 37210
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 06/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received by resmed and an evaluation was performed.The reported failure could not be reproduced during evaluation and the device operated per specifications.The device was serviced, cleaned, calibrated and tested before it was returned to the customer.The airsense 10 device has hardware and software mitigations in place which cease heating to the tubing when breaths are not detected (i.E.When mask is off) and when the temperature of the air and/or tubing rises above 41 degrees.Resmed includes the following statement in the airsense 10 user guide ¿ ¿blocking the air tubing and/or air inlet of the device while in operation could lead to overheating of the device.¿ resmed reference #: (b)(4).
 
Event or Problem Description
It was reported to resmed that climateline air tubing used with an airsense 10 device allegedly burned the patient's arms.It was reported that the patient was asleep in her bed, awoke and noticed burns to her right and left arm near the elbows.It was reported the patient visited urgent care and was advised to apply over the counter ointment to the skin.The patient reportedly visited a physician assistant and was advised the entire healing process may take a few months, hyperpigmentation may take several months to years to resolve and may not resolve completely.The patient is currently recovering and has bandages on her arms.

Brand Name
AIRSENSE 10 AUTOSET FH USA TRI
Manufacturer (Section D)
RESMED LTD
1 elizabeth macarthur drive
bella vista
sydney, nsw 2153
AS  2153
MDR Report Key12243504
Report Number3004604967-2021-00825
Device Sequence Number19611190
Product Code BZD
UDI-Device Identifier00619498372102
UDI-Public(01)00619498372102(10)1519420
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K140124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number37210
Device Catalogue Number37210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Distributor Facility Aware Date06/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR